Facebook Pixel

Are There Negative Side Effects Associated With An Excess Of Vitamin D? - Dr. Cedric Garland (VIDEO)

By Expert
Rate This

Dr. Garland explains the negative side effects associated with too much vitamin D.

Dr. Cedric Garland, Dr.P.H., F.A.C.E.:
Vitamin D is a fat-soluble vitamin, which means that it builds up and it isn’t metabolized nearly as rapidly as other vitamins. So that, if a person takes too much of it, they can get toxicity and cause kidney stones, a condition called renal calcinosis, and other effects that we may not even be aware of. So, one should stay within the limitations of the National Academy of Sciences, not take mega-doses of vitamin D, and be sure to check it with the doctor or nutritionist because there are two sides to the vitamin D and one has

About Dr. Cedric Garland, Dr.P.H., F.A.C.E.:
Dr. Cedric Garland, Dr.P.H., F.A.C.E., is adjunct professor in the Department of Family and Preventive Medicine at the University of California, San Diego. His research interests include, epidemiology of breast cancer, colon cancer, leukemia, melanoma, multiple sclerosis and ovarian cancer.

Visit Dr. Cedric Garland at the University of California, San Diego

Diet & Nutrition

Get Email Updates

Diet & Nutrition Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!